Hail, Johnson
- When
- February 14, 7:19 PM CST
- Where
- Johnson County, Edgerton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.767, -95.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 14, 5:47 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 547 PM CST FRI FEB 14 2003 HAVE ISSUED A DENSE FOG ADVISORY FOR A PORTION OF EAST CENTRAL KANSAS AND CENTRAL MISSOURI...GENERALLY ALONG A LINE FROM KANSAS CITY TO SEDALIA AND BOONVILLE. DENSE FOG HAS FORMED ALONG AND NORTH OF THE WARM FRONT. DO NOT EXPECT THE FRONT TO MOVE MUCH THIS EVENING. EXPECT CONDITIONS TO IMPROVE AROUND MID EVENING...AS DRIER AIR TRIES TO WORK ITS WAY IN. WILL HAVE TO CONTINUE TO MONITOR THOUGH AS IT MAY TAKE A LITTLE LONGER. NRR 332 PM FRI... A CRAZY AND COMPLEX FORECAST FOR THE NEXT 24 HOURS CLEARING IN THE VICINITY OF THE SURFACE LOW AND THERMAL RIDGE ACROSS SOUTHEAST KANSAS HAS ALLOWED SUBSTANTIAL DESTABILIZATION TO OCCUR THIS AFTERNOON. IN ADDITION...HAVE WARM AND MOIST AIR IN PLACE THERE WITH TEMPERATURES/DEW POINTS IN THE 70S/60S. ANTICIPATE CONVECTIVE DEVELOPMENT ACROSS SOUTHEAST KANSAS BY EARLY EVENING. SOUTHERN PORTIONS OF THE COUNTY WARNING AREA (GENERALLY ALONG AND SOUTH OF INTERSTATE 70) MAY BE IMPACTED THIS EVENING...AS THE ELEVATED ACTIVITY MOVES TO THE NORTH/NORTHEAST. THE MAIN THREATS APPEAR TO BE LARGE HAIL. OCCASIONAL RAIN WILL CONTINUE ACROSS THE REGION THROUGH THE EVENING. WILL DELAY PRECIPITATION TRANSITION TIMING. EXPECT RAIN TO BEGIN CHANGING OVER TO SNOW (WITH A PERIOD OF MIXED PRECIP/SLEET) ALONG THE MISSOURI IOWA BORDER NEAR MIDNIGHT. THIS SCENARIO WILL GRADUALLY SPREAD TO THE SOUTH DURING THE MORNING...REACHING THE INTERSTATE 70 CORRIDOR AROUND DAWN. WILL SUBSTANTIALLY INCREASE SNOWFALL AMOUNTS FOR MUCH OF THE AREA...AS ETA/GFS SOLUTIONS ARE MUCH MORE INDICATIVE OF HIGHER PRECIP AMOUNTS. THE NORTHEAST FORECAST AREA LOOKS LIKE IT HAS THE POTENTIAL TO GET POUNDED TOMORROW. ANALYSIS OF 50MB LAYER FRONTOGENETIC FORCING INDICATES THIS AREA IS PRIMED FOR CONVECTIVELY ENHANCED SNOWFALL BANDS. WILL UPGRADE THE ADVISORY (EAST OF A LINE FROM PRINCETON TO TRENTON) TO A WARNING THROUGH SATURDAY AFTERNOON...WITH 4-9 INCH SNOWFALL AMOUNTS POSSIBLE. ANTICIPATE OTHER LOCATIONS SURROUNDING AND NORTH OF HIGHWAY 36 TO GET 2-4 INCHES...WHILE AREAS ALONG THE THE INTERSTATE 70 CORRIDOR (INCLUDING KANSAS CITY) TO SEE 1-3 INCH AMOUNTS. THESE FORECAST AMOUNTS ARE HIGHLY DEPENDENT ON WHETHER OR NOT THE PRECIP CHANGES OVER TO SNOW AS CURRENTLY EXPECTED. IN ADDITION TO THE AFOREMENTIONED WARNING...HAVE DECIDED TO ISSUE A WINTER WEATHER ADVISORY THROUGH SATURDAY AFTERNOON FOR OTHER AREAS ALONG AND NORTH OF INTERSTATE 70. THINK THIS IS REASONABLE...DUE TO THE EXPECTED SNOWFALL...PERIOD OF MIXED PRECIP...AND STRONG NORTHEAST WINDS PROGGED. BLOWING AND DRIFTING WILL LIKELY ALSO BECOME AN ISSUE SATURDAY AFTERNOON. EXPECT THE SNOW TO TAPER TO FLURRIES BY LATE AFTERNOON/EARLY EVENING SATURDAY. SCHMIT FORECAST REMAINS BASICALLY ON TRACK SUNDAY THROUGH FRIDAY. SYSTEM CONTINUES TO COME TOGETHER FOR MID WEEK. HAVE STARTED A SLIGHT CHANCE OF RAIN TUESDAY NIGHT...WITH CHANCE POPS CONTINUED WEDNESDAY AND THURSDAY. ONCE AGAIN SYSTEM LOOKS FAIRLY WARM EARLY ON WITH RAIN EXPECTED. AS COLD AIR COMES DOWN BEHIND IT...THERE MAY BE A CHANGE OVER TO SNOW LATE THURSDAY AND THURSDAY EVENING. TEMPERATURES LOOK FAIRLY MILD THROUGH AT LEAST WEDNESDAY...WITH DAYTIME HIGHS IN THE UPPER 40S AND LOW 50S EXPECTED. ALL IN ALL...FEW CHANGES MADE PAST SUNDAY. NRR 330 AM... RAIN WITH EMBEDDED THUNDER MAKING ITS WAY ACROSS THE FORECAST AREA THIS MORNING. HAD SOME DRY AIR AT THE SFC TO OVERCOME IN NORTHERN SECTIONS...BUT SURFACE OBS FINALLY SHOW DPTS AND TEMPS ON THE RISE. BY BEGINNING OF FORECAST PERIOD...EXPECT OCCASIONAL RAIN EVERYWHERE. PROBABLY SEE SOME DRY SLOTTING AS WARM FRONT SETS UP RIGHT ACROSS CWA THIS AFTN...AROUND I70 CORRIDOR. THIS WILL ALLOW TEMPS TO GET INTO THE 50S AROUND I70...AND 60S FARTHER SOUTH. INSTABILITY PARAMETERS HAVE SHOWN A LITTLE MORE PROMISE FOR CONVECTION TO DEVELOP...SO HAVE CONTINUED CHANCES FOR TSRA. AS COLD AIR FILTERS IN...SHOULD START TO SEE CHANGEOVER OCCUR IN THE NORTHWEST AROUND 03ZSAT. A LITTLE LATER IN THE NORTHEAST. UNFORTUNATELY...BEFORE CHANGEOVER OCCURS...WILL SEE A PERIOD OF FREEZING RAIN. TEMPERATURE PROFILES SHOW THAT THE LONGEST DURATION WILL BE IN NORTHEASTERN ZONES...ALTHOUGH WILL TAKE UNTIL NEARLY 06Z BEFORE SFC TEMPS COOL ENOUGH. AFTER A WARM DAY...WILL TAKE A FEW HOURS BEFORE MUCH FREEZING OCCURS ON ROADWAYS ETC. HOWEVER... NORTHEAST CORNER MAY SEE SOME LIGHT ACCUMULATIONS. SOUTH OF HIGHWAY 36 SHOULD BE WARM ENOUGH DURING THE DAY...AND FREEZING RAIN DURATION SHORT ENOUGH...THAT ICE ACCUMULATIONS WILL BE LITTLE TO NONE. BY DAWN...MOST LOCALES WILL HAVE SWITCHED OVER TO SNOW. AS WRAP AROUND MOISTURE MOVES ACROSS...MORNING HOURS WILL BE WHEN MOST SNOWFALL AMOUNTS WILL OCCUR. ETA A LITTLE MORE GUNG HO WITH MOISTURE...AND HAVE COMPROMISED WITH QPF AMOUNTS. HIGHEST SNOWFALL AMOUNTS SHOULD BE IN NORTHEAST CORNER WITH 2-4...WITH 1-3 IN NORTHWEST CORNER. SOUTH OF HIGHWAY 36 SHOULD BE ON EITHER SIDE OF AN INCH. AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE DECIDED TO HOIST A WINTER WX ADVISORY IN NORTHEAST CORNER...ALTHOUGH ICE NOR SNOW AMOUNTS WILL BE ALL THAT HIGH...THE COMBINATION OF THE TWO MAKES FOR THE STUFF ADVISORIES ARE MADE OF. MOST OF THE SNOW SHOULD TAPER TO FLURRIES BY 00Z SUNDAY. HAVE DROPPED OFF TEMPS FOR SAT NIGHT AND SUNDAY AS COLD AIR TAKING HOLD. OTHERWISE...NO OTHER MAJOR CHANGES PLANNED. LVQ .EAX... KS...WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONE KSZ102. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES KSZ025...KSZ103>105. DENSE FOG ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ103>105. MO...WINTER STORM WARNING FOR TONIGHT AND SATURDAY FOR ZONES MOZ006>008...MOZ015>017. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES MOZ001>004...MOZ011>013...MOZ020>022...MOZ031>033. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES MOZ028>030...MOZ037>040. WINTER WEATHER ADVISORY FOR TONIGHT AND SATURDAY FOR ZONES MOZ005... MOZ014...MOZ023>025. DENSE FOG ADVISORY UNTIL EVENING FOR ZONES MOZ028>031...MOZ037>040...MOZ044>046.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151900- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO WORDING FOR THIS AFTERNOON NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST FRI FEB 14 2003 ...A VARIETY OF SIGNIFICANT WEATHER TO AFFECT THE REGION THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREAT FROM THESE POTENTIAL STORMS IS LARGE HAIL. OTHERWISE...AREAS OF RAIN AND FOG...AND POSSIBLY A THUNDERSTORM...CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING ACROSS THE ENTIRE AREA. BY LATE EVENING...THE RAIN WILL BEGIN ITS TRANSITION TO SNOW IN NORTHERN PORTIONS OF THE REGION. AS IT DOES...AREAS NORTH OF HIGHWAY 36 MAY EXPERIENCE A FEW HOURS OF FREEZING RAIN. FOR LOCATIONS EAST OF A LINE FROM PRINCETON TO TRENTON...SURFACE TEMPERATURES WILL COOL ENOUGH FOR ICE TO ACCUMULATE AND MAKE ROADS SLICK. BY EARLY MORNING...ALL LOCALES NORTH OF HIGHWAY 36 WILL CHANGE OVER TO SNOW...WITH ACCUMULATIONS UP TO AN INCH POSSIBLE BY DAWN. SOUTH OF HIGHWAY 36...TEMPERATURES WILL STAY WARMER LONGER...AND NO SNOW OR ICE ACCUMULATIONS ARE ANTICIPATED BEFORE DAWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO SNOW ACROSS THE ENTIRE REGION DURING THE MORNING HOURS ON SATURDAY. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM ATCHISON KANSAS TO MOBERLY...WITH HIGHER AMOUNTS UP TO 6 INCHES POSSIBLE FROM TRENTON TO MACON. AREAS ALONG THE INTERSTATE 70 CORRIDOR CAN EXPECT AMOUNTS OF 1 TO 3 INCHES...TAPERING TO AROUND A INCH OR LESS TO THE SOUTH. IN ADDITION...STRONG NORTHEAST WINDS ON SATURDAY AFTERNOON AND EVENING WILL RESULT IN SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 70. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LS
KSZ057-060-MOZ043-053-054-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 352 PM CST FRI FEB 14 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 2...IN EFFECT UNTIL 900 PM CST EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CASS AND HENRY. IN KANSAS: LINN AND MIAMI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BUTLER... CLINTON...HARRISONVILLE AND PAOLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342782.